MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. HARMONIC SCALPEL 5MM HD SHEATH HOOK TIP; INSTRUMENT, ULTRASONIC SURGICAL

ETHICON ENDO-SURGERY, LLC. HARMONIC SCALPEL 5MM HD SHEATH HOOK TIP; INSTRUMENT, ULTRASONIC SURGICAL
Model Number HDH05
Medical Device Problem Code Failure to Deliver Energy (1211)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch #r94v8h.Investigation summary: the device was returned with the distal tip of the blade broken off and not returned.The remaining blade portion was scratched with evidence of contact with metal in or out of the operative field.This blade tip portion may have broken off of the device during transport to our analysis site.During functional testing on gen11, an alert screen was displayed.A probable cause for the device to stop activating and the gen11 to display an alert screen is blade damage.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this batch.Probable causes of blade damage, including breakage, are external contact during pre-op or general use, blade contact with other devices, staples or clips during the procedure, or using any means other than the blade wrench to attach or detach the blade.Once minor blade damage has occurred, subsequent activations may increase damage severity and can result in not passing the pre-run test followed by an alert screen, such as ¿tighten assembly,¿ ¿blade error detected¿ or "relax pressure on blade," followed by a ¿replace instrument¿ screen later in the procedure.Continued usage can result in a broken blade.
 
Event or Problem Description
It was reported that during a laparoscopic oophorectomy, the device would not activate and coagulate during use.Gen11 was used.Another device was used to complete the case.There were no adverse consequences to the patient.No further information is available.

Brand Name
HARMONIC SCALPEL 5MM HD SHEATH HOOK TIP
Common Device Name
INSTRUMENT, ULTRASONIC SURGICAL
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
MDR Report Key10051878
Report Number3005075853-2020-02600
Device Sequence Number2743292
Product Code LFL
UDI-Device Identifier10705036002109
UDI-Public10705036002109
Combination Product (Y/N)N
PMA/510(K) Number
K990362
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Model NumberHDH05
Device Catalogue NumberHDH05
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/21/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/22/2020
Initial Report FDA Received Date05/13/2020
Patient Sequence Number1